Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Long Term Treatment Side Effect
7BillionHumansGeez posted:
Has anyone had a similar situation or had a discussion on this issue with their doctor?: 48 weeks of Standard of Care (Pegylated Interferon/Ribavirin -- SOC) with anemia and neutropenia problems -- Procrit and Neupogen for 40 weeks. Had thrush due to low white blood cell count the whole time with dry mouth, metallic taste and mouth burning sensations. Relapsed 3 months after treatment and found I have lost my ability to taste anything -- can't tell the difference between a chick pea and a carrot except for texture and the way it looks! Don't know if this effect is due to SOC meds or thrush. Used to like to cook but now, what's the point? Anyone have suggestions?
An_192631 responded:
I've completed two rounds of treatment for 48 weeks each. Once with pegasys, ribavirian, and once with peg-intron , ribivirian, procrit and neupogen. I lost my sense of smell. I have also been diagansed with Parkinson's. Makes me wonder coincidence or long-term side effect??????????????
billm57 responded:
3 rounds and never did procrit or neupogen and never had long term sides - i do have some issues with taste ( smell ) but it seems to be fading - it can take awhile but should resolve with time
billm57 replied to An_192631's response:
parkinsons is not a complication of tx
7BillionHumansGeez replied to An_192631's response:
I know of other people who developed Parkinson's after treatment but their docs said it wasn't related to the treatment. However, there have been some studies done because docs have noticed an increase in the number of people with Parkinson's symptoms after treatment. Check this:
billm57 replied to 7BillionHumansGeez's response:
some other links to parkinsons are viral and bacterial infections - also pesticides and genetic ties - idiopathic parkinsons has no known cause
more2c responded:
Wow, I'm experiencing the thrush, dry mouth and taste problems now. I have had the horrible dry mouth for several years and have attributed it to medications I take. I treated in 2007 (Pegylated Interferon/Ribavirin -for 3 mos and was taken off due to non-responder. I don't remember having these symptoms then During tx I lost my taste for anything and sometimes the smell of certain foods made me nauseated and I lost a lot of weight. It makes me wonder now if any of what I have now is related to tx or hepc. I have dealt with sores in the corners of my mouth that start with cracks. my dermatologist told me it was yeast and gave me a cream to put on it that helps but it keeps coming back. in the last couple of weeks, rheumatologist said I needed folic acid and biotin but he also told me it is possible the hepatitis is causing it and wants me to see hepatologist. Sorry this is so lengthy. let me know what you find out
An_192632 replied to An_192631's response:
I'm sorry you've been diagnosed with Parkinsons.

Helpful Tips

Grapefruit Juice-Simple
There has been a study at the Boston MA Hospital about pure and simple grapefruit juice. It WORKS!!!!! I have been on 3 txs including ... More
Was this Helpful?
13 of 27 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.